MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA NEONATAL AND PEDIATRIC TTS TRACHEOSTOMY TUB; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA NEONATAL AND PEDIATRIC TTS TRACHEOSTOMY TUB; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67P030
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Codes Low Oxygen Saturation (2477); Decreased Respiratory Rate (2485)
Date of Event 04/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4: lot number, expiration date and h4: manufacture date are unknown, no information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when required.
 
Event or Problem Description
Patient received new trach at about 1800 and some agitation and bloody suctioning of the trach was noted, though patient was reported to be asleep at shift change.Patient woke up at 2100 and was noted to be agitated with no left sided breath sounds.Until 2230 increased work of breathing, mottled, blue, emesis and still no breath sounds on left side was reported.Multiple providers called to bedside on for interventions.Interventions included fi02 to 100%, cpt, bagging, reposition and change of trach ties, x-ray, tylenol, continued assessment of breath sounds/vitals/suctioning (bright red).Patient did not improve and so a trach change was carried out.Once removed, it was noted that the cuff was only filling up on the left side and therefore occluding oxygenation to the left lung of the patient.
 
Additional Manufacturer Narrative
Device evaluation: one used, decontaminated device was received for investigation.Visual inspection noted the unit was returned without its obturator; no damage or dysfunctional conditions that could affect the cuff performance were observed.The reported failure mode, cuff not symmetric, could not be confirmed during functional testing.A device history report (dhr) review could not be completed as no lot number was provided.The item number 67p030 was reported however it was noted that the item number of the received device was 67nfps30.No corrective actions are required.This failure will continue to be monitored to determine if new actions need to be taken.

Brand Name
BIVONA NEONATAL AND PEDIATRIC TTS TRACHEOSTOMY TUB
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16845896
Report Number3012307300-2023-04829
Device Sequence Number6870604
Product Code JOH
UDI-Device Identifier15021312006254
UDI-Public15021312006254
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number67P030
Device Catalogue Number67P030
Was Device Available for Evaluation? No
Date Returned to Manufacturer05/01/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2023
Supplement Date Received by Manufacturer06/15/2023
Initial Report FDA Received Date05/01/2023
Supplement Report FDA Received Date06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age8 MO
Patient SexMale